MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a photoselective vaporization of the prostate procedure, the fiber broke off after using 218810 joules and 10 minutes with 41 seconds of fiber use.It was noted that the fiber break occurred at 0.5 cm from the tip.The fiber piece was retrieved using forceps.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The instructions for use (ifu) was reviewed.The ifu states: in the unlikely event of a detached tip, it may be visually located through an appropriate scope and removed using forceps.Irrigate the area thoroughly to remove any traces of fiber or other material.If the aim beam or working beam exit the end of the fiber, discontinue use immediately and discard the fiber.Device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.It is likely that the user broke the tip of the fiber upon advancing the fiber into the scope, and/or buried the tip of the fiber into tissue during use.Based on all information available, the interaction between the user and device, most likely caused or contributed to the reported event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Visual inspection did not find visible defects on the fiber body.The fiber passed functional testing for connector function.The hene (helium-neon) functional test found no breaks along the fiber length.Data from the fiber card indicated that the fiber was not expired, was recognized and fired.Microscope inspection of the fiber tip identified that the glass tip was broken off and not returned.It is likely that excessive force on the fiber during use along with tissue contact caused the fiber tip to break.A review of the instructions for use (ifu) was completed.The ifu states: to avoid greenlight fiber damage or breakage: do not bury the tip in tissue.Do not retract or probe tissue with the device.Do not bend at sharp angles.Device history record (dhr) review was completed, and it was confirmed that the device met all material, assembly and performance specifications.It is probable that the user broke the tip of the fiber upon advancing the fiber into the scope, and/or buried the tip of the fiber into tissue during use.A risk review was completed and confirmed that the event of fiber cap/tip detached/broke inside patient was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on all available information, it is likely that the interaction between the user and device, caused or contributed to the reported event, therefore, an investigation conclusion code of unintended use error caused or contributed to the event was assigned to this investigation.

Brand Name
GREENLIGHT HPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23722434
Report Number2124215-2025-88878
Device Sequence Number8745073
Product Code GEX
UDI-Device Identifier00878953004709
UDI-Public(01)00878953004709(17)270721(10)37013453
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-2090
Device Catalogue Number0010-2090
Device Lot Number0037013453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/09/2025
02/27/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/02/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown